The microarray technology allows the measurement of expression levels of thousands of genes simultaneously. The dimension and complexity of gene expression data obtained by microarrays create challenging data analysis and management problems ranging from the analysis of images produced by microarray experiments to biological interpretation of results. Therefore, statistical and computational approaches are beginning to assume a substantial position within the molecular biology area. We consider the problem of simultaneously clustering genes and tissue samples (in general conditions) of a microarray data set. This can be useful for revealing groups of genes involved in the same molecular process as well as groups of conditions where this process takes place. The need of finding a subset of genes and tissue samples defining a homogeneous block had led to the application of double clustering techniques on gene expression data. Here, we focus on an extension of standard K-means to simultaneously cluster observations and features of a data matrix, namely double K-means introduced by Vichi (2000). We introduce this model in a probabilistic framework and discuss the advantages of using this approach. We also develop a coordinate ascent algorithm and test its performance via simulation studies and real data set. Finally, we validate the results obtained on the real data set by building resampling confidence intervals for block centroids. © 2012 Copyright Taylor and Francis Group, LLC.
Clustering microarray data using model-based double K-means / Martella, Francesca; Vichi, Maurizio. - In: JOURNAL OF APPLIED STATISTICS. - ISSN 0266-4763. - 39:9(2012), pp. 1853-1869. [10.1080/02664763.2012.683172]
Scheda prodotto non validato
Attenzione! I dati visualizzati non sono stati sottoposti a validazione da parte dell'ateneo
|Titolo:||Clustering microarray data using model-based double K-means|
|Data di pubblicazione:||2012|
|Citazione:||Clustering microarray data using model-based double K-means / Martella, Francesca; Vichi, Maurizio. - In: JOURNAL OF APPLIED STATISTICS. - ISSN 0266-4763. - 39:9(2012), pp. 1853-1869. [10.1080/02664763.2012.683172]|
|Appartiene alla tipologia:||01a Articolo in rivista|